MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 16X6 80CM; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD 16X6 80CM; DILATOR, ESOPHAGEAL
Model Number 4171660S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the initial inflation of a maxi ld balloon catheter rupture.There was no patient injury.A second balloon had to be used to finish the angioplasty.
 
Additional Manufacturer Narrative
During the initial inflation of a maxi ld balloon catheter, it ruptured at four atmosphere (4atm).There was no patient injury.A second balloon was used to finish the angioplasty.The target lesions were the right common femoral vein, right external iliac vein, and right common iliac vein.The vessels were not calcified, tortuous and had fifty percent stenosis.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend and was removed intact (in one piece) from the patient.There was no difficulty tracking towards the lesion.There was no difficulty inflating the balloon during prep, removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's contrast media and inflation device were used.The contrast to saline ratio was forty/sixty.The inflation device was successfully used with other devices.One product was returned for analysis.A non-sterile maxi ld balloon catheter was received.Per visual analysis the balloon catheter was coiled inside a clear plastic bag.The device was received with the balloon deflated.No damages or anomalies were observed.Functional tests were performed, the guide wire lumen was flushed, and a lab sample guide wire was inserted through it.A stopcock (three-way valve) was attached to the inflation lumen port in order to apply negative pressure and purge the balloon of air.The inflator/deflator device was attached to the inflation lumen.The balloon inflation test was done by applying pressure with the inflator/deflator device.The balloon did not inflate as expected due to a leakage observed at the proximal section of the balloon.Per sem analysis a rupture on the external surface of the balloon was noted.The rupture presented evidence of bulged/peeled balloon material as well as micro tears, abrasions and scratch marks adjacent to the balloon rupture.A product history record (phr) review of lot 82159289 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was not confirmed by analysis of the returned device due to the technical definition of a burst; however, the balloon did not inflate as expected due to a leakage observed at the proximal section of the balloon.Results per analysis showed that the balloon leakage was caused by a rupture on the balloon surface.The external surface of the balloon presented with a bulged/peeled balloon material as well as abrasions, micro tears and scratch marks adjacent to the rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.Although, vessel characteristics may have contributed to the reported event as the presence of calcification is known to cause damage to balloons.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
During the initial inflation of a maxi ld balloon catheter rupture at four atmosphere (atm).There was no patient injury.A second balloon had to be used to finish the angioplasty.The target lesions are the right common femoral vein, right external iliac vein, and right common iliac vein.The vessels were not calcified, tortuous and had fifty percent stenosis.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used.The contrast to saline ratio was forty/sixty.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.There was no difficulty tracking towards the lesion.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
MAXI LD 16X6 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 00000
EI  00000
MDR Report Key8169637
Report Number9616099-2018-02588
Device Sequence Number1406424
Product Code KNQ
UDI-Device Identifier20705032002582
UDI-Public20705032002582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number4171660S
Device Catalogue Number4171660S
Device Lot Number82159289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/17/2018
01/10/2019
03/05/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/07/2019
01/31/2019
03/11/2019
Patient Sequence Number1
Patient Weight91